Alert archive / Nebraska / Frost Advisories in 2017

Frost Advisory 4, NWS Cheyenne, WY

September 26, 2017Box Butte County, Dawes County, Sioux County, Nebraska; Converse County, Niobrara County, Wyoming

NWS Cheyenne, WY issued this frost advisory at Sep 26, 2017, 12:50 PM MDT for Box Butte County, Dawes County, Sioux County, Nebraska; Converse County, Niobrara County, Wyoming. It took effect at Sep 27, 2017, 2:00 AM MDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Sep 26, 2017, 12:50 PM MDT (18:50 UTC)
In effect from
Sep 27, 2017, 2:00 AM MDT
Expired
Sep 27, 2017, 7:00 AM MDT
In force
5 hr
Issued by
NWS Cheyenne, WY

Counties Box Butte County, NE, Dawes County, NE, Sioux County, NE, Converse County, WY, Niobrara County, WY

The radar

The Cheyenne radar (KCYS), 184 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Rapid City, SD (KRAP), launched 12:00Z, 6.8 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2017-09-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2017-09-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1207 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

070 
WWUS75 KCYS 261850
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
1250 PM MDT Tue Sep 26 2017

...Frost Advisory From 2 AM to 7 AM MDT Wednesday...

.Clear skies and cool temperatures along with near saturated low
levels will aid in the development of frost as low temperatures
dip into the lower to middle 30s Wednesday morning.

NEZ002-003-095-096-WYZ101-102-271300-
/O.NEW.KCYS.FR.Y.0004.170927T0800Z-170927T1300Z/
Dawes-Box Butte-North Sioux-South Sioux-
Converse County Lower Elevations-Niobrara County-
Including the cities of Chadron, Chadron St Park, Alliance, 
Harrison, Agate, Bill, Douglas, Deer Creek, Glenrock, Lusk, 
and Redbird
1250 PM MDT Tue Sep 26 2017

...FROST ADVISORY IN EFFECT FROM 2 AM TO 7 AM MDT WEDNESDAY...

The National Weather Service in Cheyenne has issued a Frost
Advisory, which is in effect from 2 AM to 7 AM MDT Wednesday. 

* TIMING...From 2 am to 7 am MDT Wednesday morning.

* TEMPERATURE...From 31 to 37 degrees.

* IMPACTS...Sensitive outdoor plants may be killed if left
  uncovered. Please protect outdoor plants and vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

Rubin
1 follow-up statement
866 
WWUS75 KCYS 271249
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
649 AM MDT Wed Sep 27 2017

...FROST ADVISORY FOR EAST CENTRAL WYOMING AND THE NORTHERN
NEBRASKA PANHANDLE WILL EXPIRE AT 7 AM MDT THIS MORNING...

NEZ002-003-095-096-WYZ101-102-271400-
/O.EXP.KCYS.FR.Y.0004.000000T0000Z-170927T1300Z/
Dawes-Box Butte-North Sioux-South Sioux-
Converse County Lower Elevations-Niobrara County-
Including the cities of Chadron, Chadron St Park, Alliance, 
Harrison, Agate, Bill, Douglas, Deer Creek, Glenrock, Lusk, 
and Redbird
649 AM MDT Wed Sep 27 2017

...FROST ADVISORY WILL EXPIRE AT 7 AM MDT THIS MORNING...

Temperatures bottomed out in the lower to mid 30s early this 
morning, and will begin rising after 7 AM.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this frost advisory went out at Sep 26, 11:22 AM MDT, 1 hour 28 minutes earlier.

Area forecast discussion, Sep 26, 11:22 AM MDT, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1122 AM MDT Tue Sep 26 2017

.SHORT TERM...(Today through Thursday)
Issued at 315 AM MDT Tue Sep 26 2017

Skies have cleared over much of the CWA early this morning with
just some low cloudiness hanging on around Cheyenne and the
northern Panhandle. Many areas in the 30s at this time so will
keep the Frost advy going through 7 AM.

Mild and mainly dry weather expected across the CWA through most
of Wednesday as a short upper ridge moves across the region.
Temperatures warmer today but still a little below seasonal
averages with mainly light winds. Should see clouds begin
increasing from the south tonight as a low pressure area develops
over the Desert Southwest later today and tonight and moisture
lifts northward towards the area. Some showers should reach
southern parts of the CWA by late Wednesday as this upper low
begins drifting northward with more widespread showers later
Wednesday night into Thursday. Cooler Thursday especially over
southeast Wyoming given the cloudy and showery conditions.

.LONG TERM...(Thursday night through Monday)
Issued at 315 AM MDT Tue Sep 26 2017

There are minor differences with the medium range and ensemble
models. UT upper low weakens as it lifts northward across western
WY and eastern MT Thursday night and Friday. The accompanying trough
will swing northeast through the region, bringing scattered showers
and possibly a few thunderstorms to most of the CWA. The southwest
flow aloft increases ahead of a stronger upper trough moving through
the Intermountain West Saturday. Southwest winds will become rather
breezy along and west of the Laramie Range Saturday afternoon.
Scattered showers and isolated thunderstorms will develop across
much of Carbon County by Saturday evening, with more isolated
coverage over east-central WY Saturday night. Downslope flow
across the southeast plains will preclude precipitation, and will
push temperatures into the upper 60s and 70s. A Pacific cold front
sweeps east across the CWA Sunday producing widely scattered
showers and cooler temperatures. Monday will be drier with seasonal
temperatures.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1121 AM MDT Tue Sep 26 2017

VFR should prevail through the TAF period with generally light
winds. With clear skies and light winds overnight can't rule out
some patchy fog but at this time did not include in the TAFs due
to uncertainty on formation and placement.

&&

.FIRE WEATHER...
Issued at 200 AM MDT Tue Sep 26 2017

Mild and mainly dry weather can be expected over the districts today
through most of Wednesday as a weak ridge of high pressure in the
upper atmosphere moves across the area. Winds will be on the light
side as well. Scattered showers are then expected to move into
southern parts of the area later Wednesday and Wednesday night with
widely scattered showers continuing Thursday as a low pressure
system moves towards the region.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.
&&

SHORT TERM...RE
LONG TERM...MAJ
AVIATION...DEL
FIRE WEATHER...RE
Hazardous weather outlook, Sep 26, 3:31 AM MDT, 9 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
331 AM MDT Tue Sep 26 2017

NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-118-119-
270945-
Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne-
North Sioux-South Sioux-Converse County Lower Elevations-
Niobrara County-East Platte County-Goshen County-
Central Laramie County-East Laramie County-
331 AM MDT Tue Sep 26 2017

This hazardous weather outlook is for portions of western
Nebraska...east central Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Frost and patchy fog are possible toward sunrise for portions of
the eastern plains.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

The probability for widespread hazardous weather is low.

.Spotter information statement...

Spotter activation will not be needed.

WYZ103>106-109>117-270945-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
Central Carbon County-North Snowy Range Foothills-
Southwest Carbon County-Sierra Madre Range-
Upper North Platte River Basin-Snowy Range-Laramie Valley-
South Laramie Range-South Laramie Range Foothills-
331 AM MDT Tue Sep 26 2017

This hazardous weather outlook is for portions of south central
Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

The probability for widespread hazardous weather is low.

.Spotter information statement...

Spotter activation will not be needed.

Nearby

Frost Advisories in Nebraska, 2017Frost Advisories in Wyoming, 2017Every frost advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.